Ask The Doctor > Questions & Answers > Wellbutrin and onset of action and effect

Wellbutrin and onset of action and effect

Patient: I have been taking Wellbutrin for two weeks and i have ups and downs like i still have some depression and anxiety is it because i just have givn the medicine enough time to work , or should i increase the dose i am currently taking 300mg xl should i increase to 450 i also take 5-htp and klonopin for the anxiety i need answers i appreciate it thanks

 

 

Doctor: Wellbutrin are well as many other antidepressants work in a specific way ie they may decrease the physical symptoms of d epression like decreased energy, increased/decreased sleep etc in the first 2 weeks. However the patient may still fells depresed and have mood ups and downs. The true effect of all antidepressant takes about 4-6 weeks to set in. Thus they are fully effective in treating depressive symptoms only in about 4 weeks and thus you should continue the same for about 2-3 weeks more. If by then there has been no change in your symptoms you can think of increasing the dose or changing to another antidepressant. Please do not increase or decrease or the stop the medication on your own as this can have side effects. Consult your health care practitioner for the same. All the best.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment